MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL COMPONENT SIZE E LEFT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL COMPONENT SIZE E LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Inflammation (1932); Scar Tissue (2060); Synovitis (2094); Joint Dislocation (2374); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 11/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - unknown nexgen rotating hinge knee tibial component catalog #: ni lot #: ni, unknown nexgen rotating hinge knee articular surface catalog #: ni lot #: ni.The product could not be evaluated and the reported event was not confirmed.The device history records could not be reviewed as the lot number associated with the reported event is unknown.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision to address the femoral screw backing out approximately ten (10) months post-operatively and repair a quarter-size hole in the quadriceps tendon.The patient completed seven (7) weeks of stabilization with a full-length leg cast and then received a full leg brace restricting to 60 degrees and physical therapy.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated report: 0001822565-2022-00803.D10-medical product: articular surface with hinge post extension screw enclosed: item# 00588005012, lot# 64597109.Tibial component precoat size 5: item# 00588000500, lot# 64649277.Stem extension straight long 17mm dia x 155mm length: item# 00598801117, lot# 62402003.Trabecular metalâ¿¢ distal femoral augment block: item# 00549003520, lot# 64440866.Trabecular metalâ¿¢ distal femoral augment block: item# 00549003520,lot# 64301071.Stem extension straight 15mm dia x 100mm length: item# 00598801015, lot# 63272518.Trabecular metalâ¿¢ tibial half block augment tapered left lateral / right medial with screws: item# 00544800538, lot# 63398128.Trabecular metalâ¿¢ tibial half block augment tapered right lateral / left medial with screws: item# 00544800528, lot# 64486545.H3- customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately nine and a half months post implantation due to dislocation, torn quadriceps tendon, instability, bursitis, and effusion.The bearing and polyethylene were exchanged and quadricep repair done without complications.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Review of provided medical records identified no complication from the previous surgery.Preoperative diagnoses include dislocation of polyethylene rotating hinged knee, torn quadriceps tendon, instability, chronic prepatellar bursitis with prepatellar effusion, hypertrophic skin incision.Scar tissue was noted during surgery and removed.Patella, tibial plate, and femoral implants were intact with no issue.Therefore, the surgeon replaced disassociated hinge system and articular surface.No complications were noted during this revision surgery.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information reported.

Brand Name
FEMORAL COMPONENT SIZE E LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13655963
Report Number0001822565-2022-00617
Device Sequence Number4731018
Product Code KRO
UDI-Device Identifier00889024199149
UDI-Public(01)00889024199149(17)250531(10)64690229
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number00588001501
Device Lot Number64690229
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/03/2022
03/29/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date03/28/2022
03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale